MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a4, and a5: unknown, information was requested but not provided.Section b3: date of event: unknown/ not provided, but the best estimate date is prior to dec 1, 2025.Section d4: model number: unknown/ not provided.It was reported that the lens was an odyssey iol.Section d4: catalog number: unknown, as the serial number was not provided.Section d4: serial number: unknown, information not provided.Section d4: expiration date: unknown, as the serial number was not provided.Section d4: udi number: unknown, as the serial number was not provided.Section d6a.If implanted, give date: unknown, information not provided.Section d6b: if explanted; give date: not applicable, as the device remains implanted.Section h3: the device was not returned for evaluation as the lens remains implanted and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Section h4: device manufacture date: unknown, as the serial number was not provided.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A male patient reported that he had odyssey lenses implanted approximately six months ago and is dissatisfied.He is unable to see small items such as his cell phone or computer screen and cannot read the newspaper.The patient noted that, although he experienced glare before surgery, night driving is now impossible.He becomes nearly snow-blind and develops a bright, blinding spot that can obscure vision for up to five minutes.No further information was provided.The patient had bilateral lens implantation.This report is for the patient's right eye.A separate report will be submitted for the left eye.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated accordingly based on the additional information received: section a2: patient date of birth: (b)(6), 1953 section a4: patient weight: 170 pounds section a5: patient ethnicity: not hispanic/latino section a6: patient race: white.Section b2: outcome attributed to adverse event: required intervention to prevent permanent impairment/damage.Section b3: date of event: 07/02/2025 section b5: additional information received indicated that the serial number for the odyssey lens implanted in the right eye (od) of the patient was (b)(6).The patient experienced the same symptoms on both eyes.It was confirmed that at the time of surgery, there were no surgical interventions required.The patient reported symptoms to their doctor and was told that the symptoms were related to dry eye.The next plan of action suggested for this eye by the doctor was cequa and miebo drops 2x day possible prk procedure.Since the surgery on this eye, antibiotics and laser adjustment were provided to the patient.The patient indicated they did not have any pre-existing issues prior to the cataract surgeries.Section d4: model number: drn00v section d4: catalog number: drn00v0205 section d4: serial number: (b)(6) section d4: expiration date: nov 1, 2027 section d4: udi number: (b)(4).Section d6a.If implanted, give date: (b)(6) 2025.Section h4: device manufacture date: nov 1, 2024 the following additional codes were added: section h6: health effect - impact code: 4625 - additional surgery (this code was used for the reported enhancement of refractive procedure/laser adjustment) section h6: health effect - impact code: 4641 - unexpected medical intervention section h6: health effect - impact code: 4613 - minor injury/ illness / impairment (this code was used for the reported dry eye).Section h6: health effect - clinical code: 1814 - dry eye(s).Corrected data: the following fields were corrected or updated based on additional information received, as the initial mdr report was completed using limited information and did not accurately reflect these details: section d1: brand name: tecnis simplicity section d3: manufacturer establishment name: amo manufacturing netherlands section d3: manufacturer country: other: (b)(6) section d3: manufacturer address - line 1: (b)(6) section d3: manufacturer city: (b)(6) section d3: manufacturer state, province or territory: (b)(6) section d3: manufacturer postal office or zip code: (b)(6) the following verbiage for section h3 was updated/corrected based on additional information received: section h3: the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.The following code is no longer applicable: section h6: health effect - impact code: 2199 - no health consequences or impact.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen PR 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23899887
Report Number3012236936-2025-000342
Device Sequence Number4989555
Product Code MFK
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale
Patient Weight170 LB
Patient RaceWhite